julibear's picture
julibear

Loss of interest in things

Hi there. My son is 13. He has lost interest in almost everything. He does all his homework; he is a terrific student. He just seems to not enjoy things anymore. Is this just his age? He is ADHD, on Ritilan LA 60mg a day, only for school.

Thanks,

Julie



sdblasi's picture
sdblasi

Julie,

Is your son seeing a counselor for his ADHD? Any disinterest is a sign of depression and needs to be addressed. Find out what is happening with him. Did something happen at school? Talk to his teachers...You are a great parent to notice the change! Keep involved!

gail Hanson's picture
gail Hanson

I wonder about an unusual side-effect of the ritalin, too.  Check with the prescribing doctor, and get info from you friendly neighborhood pharmacist, too. 

I had a daughter who was prescribed an anti-depressant at age 11, and she went into an absolutely amazing episode of manic-depression.  Fortunately, the therapist (not the prescribing psychiatrist, but a social worker) pointed me to checking with the pharmacist about side-effects.

lanie's picture
lanie

Depression would be my concern.  The variables for possible causes could go from one end of a spectrum to the other given a medicated teenager.  I agree with the advice already submitted about consulting those professionals that deal with everything from the side effects of the medication to the people who see him every day in school.  He could be depressed, in love or any of the above.  Kudos to you for noticing...now go forth an be a mom!!!